MAUDE Adverse Event Report: DEPUY MITEK LLC US GRYPHON PEEK ANCHOR W/OC; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US GRYPHON PEEK ANCHOR W/OC; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 210031
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Injury (2348); Foreign Body In Patient (2687); Not Applicable (3189)
Date of Event 10/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).The complaint device is not being returned as it was discarded by the customer; therefore, this complaint cannot be confirmed and duplicated.The assignable root cause was not determined.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the sales rep via phone that during a hip surgery procedure, it was observed that the sales rep's gryphon peek anchor with orthocord broke in half during insertion.The sales rep stated that the proximal end of the anchor was removed with a grasper, but the distal end was removed using a drill bit.The sales rep stated that there could be debris left in the patient.The sales rep stated that the patient had hard bone and the surgeon was not off axis.The case was completed using two like-anchors in new bone holes on either side of the first bone hole.There was a three minute delay to remove the anchor.The anchor was discarded by the customer.The status of the patient post-surgery was not provided.It was not reported if there was a medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch.A follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was discarded and not available for evaluation.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.A non-conformance search was performed for this part (210031), lot (l529172) combination and no non-conformance's were identified.Therefore, we cannot determine what caused the user to experience the reported event, we cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required, and no further action is warranted.However, should any new information be provided in future, this file will be re-opened, and a thorough investigation will be performed.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Brand Name
GRYPHON PEEK ANCHOR W/OC
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8025299
Report Number1221934-2018-55151
Device Sequence Number19115523
Product Code MAI
UDI-Device Identifier10886705019946
UDI-Public10886705019946
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number210031
Device Lot NumberL529172
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer11/10/2018
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1